Ask an expert
Question

11 Dec 2002

Thyroid antibodies
Can you help I was told I have an uderactive thyroid and that they were waiting for the results of the antibodies, my usaual doc is away at the moment, but the nurse said the antibodies were high 579 should I do anything or take anything and what causes this?

Many thanks
Answer 310 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

Stickybits, it sounds like you have thyroiditis. They will now have to do iodine uptake studies to determine which for of thyroiditis you have as the treatment ranges from doing nothing to life-long thyroid hormone replacement. Good luck.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.